A skin rash is a common side effect of certain types of cancer treatments. Treatments that can cause skin rash may include chemotheraphy, radiation therapy, immunotherapy, targeted therapy, and stem cell transplant.
Skin rashes can show up on the scalp, face, neck, chest, upper back, and maybe on other parts of the body. They usually develop within a few weeks of receiving the treatment, but can develop at any time during your cancer treatment.
It's important to know that a skin rash is an expected side effect of treatment and not considered an allergy or allergic reaction. However, just like any medicine, people can have allergies to treatment drugs. A skin rash that develops suddenly while you are receiving a drug used to treat cancer could be a sign that you are allergic to that drug. Always tell your doctor if you have any signs of a rash, even if you can't see it.
Here are the following symptoms to look out for:
- Dry flaky skin and itchiness.
- Tightness of facial skin.
- Pimples or red bumps around face, neck, and body area.
- Tenderness or burning off the face.
- Peeling off skin.
These symptoms can become hard to deal with. Your doctors may have ideas on prescription medications but there are home remedies that you can try that will have a positive impact.
Home remedy tips:
|Bath/Showers||Avoid hot baths and showers and pat yourself dry.|
|Use mild soaps, moisturisers, lotions and laundry detergent to alleviate your symptoms. Do this by using products without alcohol or fragrances.|
|Keep an eye on your rash||
Keeping the rash area clean and dry with warm water, light soap, and a soft washcloth. Contact doctor if symptoms get really bad.
Wear soft, loose-fitting clothes to avoid irritating the skin.
Wearing a wide-brimmed hat, sunglasses, or other protective clothing when out in the sun.